Alert archive / Tennessee / Special Weather Statements in 2016

Special Weather Statement, NWS Memphis, TN

August 26, 2016Crockett County, Gibson County, Haywood County, Tennessee

NWS Memphis, TN issued this special weather statement at Aug 26, 2016, 3:21 PM CDT for Crockett County, Gibson County, Haywood County, Tennessee. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 26, 2016, 3:21 PM CDT (20:21 UTC)
Expired
Aug 26, 2016, 3:45 PM CDT
In force
24 min
Issued by
NWS Memphis, TN

Counties Crockett County, TN, Gibson County, TN, Haywood County, TN

The radar

The Memphis radar (KNQA), 81 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Little Rock, AR (KBYH), launched 12:00Z, 8.4 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2016-08-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 323 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2016-08-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
323 J/kg
Mixed-layer CIN
-147 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
88 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

045 
WWUS84 KMEG 262021
SPSMEG

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
321 PM CDT FRI AUG 26 2016
 
TNZ019-020-050>052-262045-
DYER TN-MADISON TN-HAYWOOD TN-GIBSON TN-CROCKETT TN-
321 PM CDT FRI AUG 26 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...

SOUTHEASTERN DYER COUNTY IN WESTERN TENNESSEE...
WEST CENTRAL MADISON COUNTY IN WESTERN TENNESSEE...
NORTHEASTERN HAYWOOD COUNTY IN WESTERN TENNESSEE...
SOUTHWESTERN GIBSON COUNTY IN WESTERN TENNESSEE...
CROCKETT COUNTY IN WESTERN TENNESSEE...

AT 321 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES NORTHEAST OF
ALAMO...OR 8 MILES NORTHWEST OF HUMBOLDT.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHEASTERN DYER...WEST CENTRAL MADISON...NORTHEASTERN
HAYWOOD...SOUTHWESTERN GIBSON AND CROCKETT COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3552 8903 3552 8935 3604 8930 3604 8888
TIME...MOT...LOC 2021Z 147DEG 35KT 3587 8905 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 26, 12:53 PM CDT, 2 hours 28 minutes earlier.

Area forecast discussion, Aug 26, 12:53 PM CDT, 2 hours 28 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1253 PM CDT FRI AUG 26 2016

.UPDATE...

Updated for the 18z Aviation Discussion.

&&

.PREV DISCUSSION... /issued 1217 PM CDT FRI AUG 26 2016/

UPDATE...
Updated to increase rain chances this afternoon.

DISCUSSION...

Subtle wave rotating around the upper level high generating
training storms across north Mississippi. This trend will continue
with further development expected north and west into southwest
Tennessee over the next hour or so. Have increased afternoon POPS
areawide through 7pm.

JAB

&&

.PREV DISCUSSION... /issued 347 AM CDT FRI AUG 26 2016/

Primarily a persistence forecast through the next several days,
as the Midsouth remains under the western portion of a 595DM 500MB
height ridge centered over southern Appalachia.

Daytime convective inhibition will remain weak west of the MS
River today and Saturday, nearer the periphery of the midlevel
ridge. Further east, NAM Bufr for Tupelo depicted 700mb temps
still a relatively cool 7-8C, with only weak capping around 850mb.
Inverted-V type soundings suggest some gusty wind potential with
any of the stronger thunderstorms today and Saturday. Given the
weak shear, storms should diminish toward early/mid evening.

GFS and ECMWF retrograde the upper ridge center to the southern
plains by early next week, with limited rain chances and
continued above normal temps for the Midsouth. By the mid to late
portion of next week, the upper ridge will amplify through the
central and northern plains in response to deep upstream height
falls along the west coast. Closer to home, weak northwest flow
will prevail over the middle and southern MS River valley, with a
weak cold frontal passage possibly bringing daytime temps down
near normal by mid to late week.

PWB

&&

.AVIATION...

18z TAF Set

Latest water vapor imagery suggests a weak shortwave disturbance
lifting northwest across the forecast area this afternoon. This
disturbance combined with an increasingly unstable/uncapped
atmosphere should promote increased convective coverage at all the
TAF sites this afternoon. Tempo for thunder and reduced vsbys in
heavy rain have been added for the afternoon hours. Winds should
remain light and variable at all of the forecast sites.

Convection should wane this evening as instability weakens and the
shortwave lifts north of the sites. Skies should clear out later
this evening. The clearing skies...light winds...and high moisture
levels should promote favorable radiation fog conditions after
midnight at most sites with MVFR to IFR vsby reductions through
sunrise.

Morning fog should mix out fairly quickly with a return to VFR
conditions and light winds for the remainder of Saturday morning
through the end of the forecast period.

JLH

&&

.MEG Watches/Warnings/Advisories...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Aug 26, 3:13 PM CDT, 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
313 PM CDT FRI AUG 26 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-272215-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
313 PM CDT FRI AUG 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FEW STRONG THUNDERSTORMS WILL BE POSSIBLE FROM LATE THIS
AFTERNOON THROUGH THIS EVENING. STRONG WINDS...SMALL HAIL AND
LOCALLY HEAVY RAINFALL ARE THE MAIN THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED STRONG THUNDERSTORMS WILL BE POSSIBLE...MAINLY DURING THE
AFTERNOON PERIODS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

JAB

In the hours before

Special weather statement, Aug 26, 12:42 PM CDT, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1242 PM CDT FRI AUG 26 2016

MSZ022-023-261815-
CALHOUN MS-CHICKASAW MS-
1242 PM CDT FRI AUG 26 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 115 PM CDT FOR...

SOUTHERN CALHOUN COUNTY IN NORTHEASTERN MISSISSIPPI...
SOUTHWESTERN CHICKASAW COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 1241 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES NORTH OF
CLARKSON...OR 12 MILES WEST OF MONTPELIER.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHERN CALHOUN AND SOUTHWESTERN CHICKASAW COUNTIES SHOULD
MONITOR THIS STORM CLOSELY.

LAT...LON 3394 8951 3383 8901 3375 8900 3375 8903
      3374 8904 3374 8919 3372 8919 3372 8950
TIME...MOT...LOC 1741Z 102DEG 20KT 3375 8916
Special weather statement, Aug 26, 1:08 PM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
108 PM CDT FRI AUG 26 2016

MSZ015-016-261845-
LEE MS-PONTOTOC MS-
108 PM CDT FRI AUG 26 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 145 PM CDT FOR...

SOUTHERN LEE COUNTY IN NORTHEASTERN MISSISSIPPI...
PONTOTOC COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 108 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED OVER VERONA.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHERN LEE AND PONTOTOC COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3424 8923 3438 8923 3436 8864 3409 8854
      3408 8882
TIME...MOT...LOC 1808Z 138DEG 35KT 3418 8875
Special weather statement, Aug 26, 2:01 PM CDT, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
201 PM CDT FRI AUG 26 2016

MSZ007-011-012-020-261930-
TUNICA MS-TALLAHATCHIE MS-PANOLA MS-QUITMAN MS-
201 PM CDT FRI AUG 26 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 PM CDT FOR...

SOUTHEASTERN TUNICA COUNTY IN NORTHWESTERN MISSISSIPPI...
NORTHERN TALLAHATCHIE COUNTY IN NORTHWESTERN MISSISSIPPI...
WESTERN PANOLA COUNTY IN NORTHWESTERN MISSISSIPPI...
QUITMAN COUNTY IN NORTHWESTERN MISSISSIPPI...

AT 201 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR CHARLESTON.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHEASTERN TUNICA...NORTHERN TALLAHATCHIE...WESTERN
PANOLA AND QUITMAN COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3398 9044 3426 9045 3426 9040 3442 9040
      3446 9045 3463 9046 3450 9013 3407 8997
      3392 9010
TIME...MOT...LOC 1901Z 124DEG 29KT 3404 9012
Special weather statement, Aug 26, 2:07 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
207 PM CDT FRI AUG 26 2016

MSZ004-009-014-261930-
TIPPAH MS-PRENTISS MS-UNION MS-
207 PM CDT FRI AUG 26 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 230 PM CDT FOR...

SOUTHERN TIPPAH COUNTY IN NORTHEASTERN MISSISSIPPI...
WESTERN PRENTISS COUNTY IN NORTHEASTERN MISSISSIPPI...
NORTHEASTERN UNION COUNTY IN NORTHEASTERN MISSISSIPPI...

AT 207 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES EAST OF
KEOWNVILLE...OR 10 MILES NORTHWEST OF BALDWYN.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHERN TIPPAH...WESTERN PRENTISS AND NORTHEASTERN UNION
COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3450 8852 3450 8854 3451 8854 3451 8873
      3450 8874 3451 8909 3479 8908 3477 8875
      3476 8875 3476 8865 3475 8853
TIME...MOT...LOC 1907Z 111DEG 11KT 3458 8880
Special weather statement, Aug 26, 3:06 PM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
306 PM CDT FRI AUG 26 2016

ARZ035-048-049-262030-
ST. FRANCIS AR-CROSS AR-LEE AR-
306 PM CDT FRI AUG 26 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 330 PM CDT FOR...

ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
LEE COUNTY IN EASTERN ARKANSAS...

AT 306 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED NEAR HAYNES...OR 7 MILES
SOUTH OF MADISON.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN ST. FRANCIS...CROSS AND LEE COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.

LAT...LON 3544 9104 3545 9061 3544 9061 3544 9055
      3465 9061 3465 9105
TIME...MOT...LOC 2006Z 153DEG 12KT 3491 9071
Special weather statement, Aug 26, 3:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
321 PM CDT FRI AUG 26 2016

TNZ019-020-050>052-262045-
DYER TN-MADISON TN-HAYWOOD TN-GIBSON TN-CROCKETT TN-
321 PM CDT FRI AUG 26 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 345 PM CDT FOR...

SOUTHEASTERN DYER COUNTY IN WESTERN TENNESSEE...
WEST CENTRAL MADISON COUNTY IN WESTERN TENNESSEE...
NORTHEASTERN HAYWOOD COUNTY IN WESTERN TENNESSEE...
SOUTHWESTERN GIBSON COUNTY IN WESTERN TENNESSEE...
CROCKETT COUNTY IN WESTERN TENNESSEE...

AT 321 PM CDT...A STRONG THUNDERSTORM PRODUCING PEA SIZE HAIL OR
LARGER AND WINDS AT LEAST 40 MPH WAS LOCATED 7 MILES NORTHEAST OF
ALAMO...OR 8 MILES NORTHWEST OF HUMBOLDT.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN SOUTHEASTERN DYER...WEST CENTRAL MADISON...NORTHEASTERN
HAYWOOD...SOUTHWESTERN GIBSON AND CROCKETT COUNTIES SHOULD MONITOR
THIS STORM CLOSELY.

LAT...LON 3552 8903 3552 8935 3604 8930 3604 8888
TIME...MOT...LOC 2021Z 147DEG 35KT 3587 8905

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 26, 12:40 PM CDTSpecial Weather StatementMEGMcNairy50 min
Aug 26, 1:25 PM CDTFlash Flood WarningMEGDecatur, Hardin, Henderson2 hr
Aug 26, 3:43 PM CDTSpecial Weather StatementMEGLauderdale, Tipton32 min
Aug 26, 4:08 PM CDTSevere Thunderstorm WarningMEGHardin, McNairy52 min
Aug 26, 11:22 AM CDTSevere Thunderstorm WarningMEGCalhoun, Chickasaw, Lafayette, Pontotoc38 min
Aug 26, 11:23 AM CDTSpecial Weather StatementMEGChickasaw52 min
Aug 26, 11:47 AM CDTSpecial Weather StatementMEGCalhoun43 min
Aug 26, 11:58 AM CDTSpecial Weather StatementMEGPontotoc47 min
Aug 26, 12:00 PM CDTSpecial Weather StatementMEGMonroe45 min
Aug 26, 12:09 PM CDTFlash Flood WarningMEGChickasaw, Pontotoc2 hr
Aug 26, 12:27 PM CDTSpecial Weather StatementMEGLafayette48 min
Aug 26, 12:42 PM CDTSpecial Weather StatementMEGCalhoun33 min
Aug 26, 1:08 PM CDTSpecial Weather StatementMEGLee, Pontotoc37 min
Aug 26, 2:01 PM CDTSpecial Weather StatementMEGQuitman, Tallahatchie29 min
Aug 26, 2:07 PM CDTSpecial Weather StatementMEGTippah23 min
Aug 26, 8:29 AM CDTSpecial Weather StatementMEGRandolph46 min
Aug 26, 9:59 AM CDTSpecial Weather StatementMEGRandolph31 min
Aug 26, 10:31 AM CDTFlash Flood WarningMEGLawrence, Randolph3 hr
Aug 26, 3:06 PM CDTSpecial Weather StatementMEGCross, Lee, St. Francis24 min

Nearby

Special Weather Statements in Tennessee, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.